Alert archive / Mississippi / Heat Advisories in 2021

Heat Advisory 16, NWS Memphis, TN

August 26, 2021Lee County, Phillips County, Arkansas; 7 counties in Mississippi

NWS Memphis, TN issued this heat advisory at Aug 26, 2021, 4:15 AM CDT for Lee County, Phillips County, Arkansas; 7 counties in Mississippi. It took effect at Aug 26, 2021, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 4:15 AM CDT (09:15 UTC)
In effect from
Aug 26, 2021, 11:00 AM CDT
Expired
Aug 26, 2021, 7:54 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1979 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WWUS74 KMEG 260915
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
415 AM CDT Thu Aug 26 2021

ARZ049-058-MSZ007-008-010>012-020-021-261715-
/O.NEW.KMEG.HT.Y.0016.210826T1600Z-210827T0100Z/
Lee AR-Phillips-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-
Yalobusha-
Including the cities of Marianna, Helena, West Helena, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Water Valley, and Coffeeville
415 AM CDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 107 expected.

* WHERE...In Mississippi, Tunica, Tate, Coahoma, Quitman, Panola,
  Tallahatchie and Yalobusha Counties. In Arkansas, Lee and 
  Phillips Counties.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

SMW
2 follow-up statements
351 
WWUS74 KMEG 261542
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1042 AM CDT Thu Aug 26 2021

ARZ049-058-MSZ007-008-010>012-020-021-270100-
/O.CON.KMEG.HT.Y.0016.210826T1600Z-210827T0100Z/
Lee AR-Phillips-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-
Yalobusha-
Including the cities of Marianna, Helena, West Helena, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Water Valley, and Coffeeville
1042 AM CDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values 105 to 109.

* WHERE...In Mississippi, Tunica, Tallahatchie, Yalobusha, 
  Panola, Quitman, Coahoma and Tate Counties. In Arkansas, Lee 
  AR and Phillips Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

PWB
340 
WWUS74 KMEG 270054
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
754 PM CDT Thu Aug 26 2021

ARZ049-058-MSZ007-008-010>012-020-021-270200-
/O.CAN.KMEG.HT.Y.0016.000000T0000Z-210827T0100Z/
Lee AR-Phillips-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-
Yalobusha-
Including the cities of Marianna, Helena, West Helena, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Water Valley, and Coffeeville
754 PM CDT Thu Aug 26 2021

...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME
AT 8 PM...

Heat indices have fallen below Advisory criteria. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 26, 4:01 AM CDT, 14 minutes earlier.

Area forecast discussion, Aug 26, 4:01 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
401 AM CDT Thu Aug 26 2021

.DISCUSSION...

As we "step into the velvet of the morning", temperatures are in the
mid to upper 70s. Temperatures will warm up into low 90s. Heat
indices will reach into the low 100s for most of the area. A Heat
Advisory is in effect from 11AM to 8PM for east central Arkansas and
NE Mississippi along the delta. Heat indices are expected reach to
105F in that area. As always please take the necessary precautions
when heat indices are this high.

The upper level ridge will continue to influence the weather through
the weekend. Diurnal showers and thunderstorms are possible. With
temperatures being in the upper 80s heat advisory headlines go by
the way side Friday into the weekend.

Over the weekend a tropical disturbance is expected to move into the
GoM and that is where the focus for Monday through Wednesday of next
week begins. This system is anticipated to become better organized
in the Gulf and may very well become the next named storm which
would be named Ida. Model guidance has shown quite a bit of
uncertainty as to where this system makes landfall. It is a very
real possibility that we see some impacts from this cyclone. Impacts
at this time could be heavy rain and wind. We will be watching this
very closely to please stay tuned for updates.

SMW

&&

.AVIATION...
06Z TAFs

VFR conditions will continue through the period. Patchy fog will
be possible at MKL again tonight resulting in lower vis. Latest
guidance suggests a better chance of showers and storms Thursday
afternoon given the development of southeasterly flow. The best
potential for development will be across northeast MS. Winds will
turn to the more to the south through the period generally 5-7kts.

17

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
     for Lee AR-Phillips.

MO...None.
MS...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
     for Coahoma-Panola-Quitman-Tallahatchie-Tate-Tunica-
     Yalobusha.

TN...None.
&&
Hazardous weather outlook, Aug 26, 3:21 AM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
321 AM CDT Thu Aug 26 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
321 AM CDT Thu Aug 26 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Heat indices in NE Mississippi and east central Arkansas along the
delta will be around 105 degrees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday through the weekend, the probability for widespread
hazardous weather is low. A tropical system is forecast to move
into the western Gulf of Mexico over the weekend. There is still a
lot of uncertainty with this system. It could impact the Mid-
South Monday through Wednesday with heavy rain being main threat
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SMW

Nearby

Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.